Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 29, 2008, 6:58 PM EST for 25 counties in Indiana. It was in force for 47 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 6:58 PM EST (23:58 UTC)
- Expired
- Jan 29, 2008, 7:45 PM EST
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
All 25 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 7:00 PM EST | TSTM WND DMG | Frankfort, IN | TREES DOWN ACROSS THE CITY |
| Jan 29, 7:05 PM EST | TSTM WND DMG | Danville, IN | HOUSE HEAVILY DAMAGED ON SOUTHWEST SIDE OF DANVILLE |
| Jan 29, 7:05 PM EST | TSTM WND DMG | Martinsville, IN | LARGE PART OF THE COURTHOUSE ROOF BLOWN OFF |
| Jan 29, 7:05 PM EST | TSTM WND GST 63 | Bloomington, IN | |
| Jan 29, 7:05 PM EST | HAIL 0.75 | Danville, IN | ALSO ESTIMATED 55 MPH WINDS |
| Jan 29, 7:10 PM EST | TSTM WND DMG | 8 Ene Danville, IN | WINDS ESTIMATED AT 100 MPH CAUSED SIGNIFICANT DAMAGE TO 10 HOMES AND MINOR DAMAGE TO NEARLY 50 HOMES NEAR COUNTY ROAD 800 EAST AND 100 NORTH ALONG CAPTAIN DRIVE. |
| Jan 29, 7:10 PM EST | TSTM WND DMG | Bedford, IN | WINDOWS BLOWN OUT OF BUILDING |
| Jan 29, 7:12 PM EST | TSTM WND GST 66 | Brownsburg, IN | |
| Jan 29, 7:13 PM EST | TSTM WND GST 60 | Brownsburg, IN | ALSO PEA SIZE HAIL |
| Jan 29, 7:16 PM EST | HAIL 0.75 | 2 E Plainfield, IN | |
| Jan 29, 7:20 PM EST | TORNADO | Speedway, IN | AN EF1 TORNADO DAMAGED APARTMENT BUILDINGS AND VEHICLES AT CRAWFORDSVILLE ROAD, INTERSTATE 465 AND WATERFRONT PARKWAY WEST. WINDS ESTIMATED AT 105 MPH. |
| Jan 29, 7:21 PM EST | TSTM WND DMG | Speedway, IN | THUNDERSTORM WINDS ESTIMATED AT 85 MPH PUSHED A GARAGE OFF ITS FOUNDATION AND DAMAGED SEVERAL ADJACENT HOMES. |
| Jan 29, 7:22 PM EST | TSTM WND GST 58 | 2 S Kokomo, IN | |
| Jan 29, 7:22 PM EST | TSTM WND GST 60 | 6 Ne Indianapolis, IN | |
| Jan 29, 7:25 PM EST | TSTM WND DMG | 7 Nw Indianapolis, IN | THUNDERSTORM WINDS KNOCKED DOWN NUMEROUS TREES IN THE VICINITY OF 44TH STREET AND NORTH KESSLER BLVD. |
| Jan 29, 7:31 PM EST | HAIL 0.75 | 5 E Carmel, IN | |
| Jan 29, 7:35 PM EST | TSTM WND GST 58 | 1 Nw Mccordsville, IN | MEASURED AT MOUNT COMFORT AIRPORT |
| Jan 29, 7:45 PM EST | TSTM WND DMG | 6 Ne Elwood, IN | HEAVY DAMAGE TO GARAGE |
| Jan 29, 7:46 PM EST | TSTM WND DMG | Speedway, IN | BUILDING SUSTAINED HEAVY DAMAGE. ALSO TREES DOWN. |
| Jan 29, 7:48 PM EST | TSTM WND DMG | 6 N Nashville, IN | TRESS AND POWER LINES DOWN BLOCKING STATE ROUTE 135 |
| Jan 29, 7:48 PM EST | TSTM WND DMG | 6 W Seymour, IN | TREE FELL ON HOUSE |
| Jan 29, 7:52 PM EST | TSTM WND DMG | 4 Ne Elwood, IN | SEMI TRUCK OVERTURNED ON STATE ROUTE 37 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 5:40 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 447 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 292358
SVRIND
INC005-011-013-015-023-031-035-057-059-063-065-067-071-079-081-093-
095-097-105-109-119-133-139-145-159-300045-
/O.NEW.KIND.SV.W.0006.080129T2358Z-080130T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EST TUE JAN 29 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF COLUMBUS...
BOONE COUNTY IN CENTRAL INDIANA...
CLINTON COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF FRANKFORT...
WESTERN DECATUR COUNTY IN CENTRAL INDIANA...
HAMILTON COUNTY IN CENTRAL INDIANA...
HANCOCK COUNTY IN CENTRAL INDIANA...
HENDRICKS COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF KOKOMO...
JOHNSON COUNTY IN CENTRAL INDIANA...
MADISON COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF ANDERSON...
MARION COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF INDIANAPOLIS...
MORGAN COUNTY IN CENTRAL INDIANA...
WESTERN RUSH COUNTY IN CENTRAL INDIANA...
SHELBY COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF SHELBYVILLE...
TIPTON COUNTY IN CENTRAL INDIANA...
WESTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
EASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
BROWN COUNTY IN SOUTH CENTRAL INDIANA...
JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF SEYMOUR...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF BEDFORD...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF BLOOMINGTON...
JENNINGS COUNTY IN SOUTHEAST INDIANA...
EXTREME NORTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
EXTREME SOUTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 745 PM EST
* AT 653 PM EST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTH OF FLORA TO 25 MILES SOUTHWEST OF MITCHELL...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF LOGANSPORT TO 23 MILES
EAST OF PETERSBURG...AND MOVING EAST AT 80 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITESTOWN BY 705 PM EST...
ZIONSVILLE BY 710 PM EST...
WINDFALL BY 715 PM EST...
WHITELAND BY 720 PM EST...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 156.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 52.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 48 AND 121.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 47 AND 135.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL INDIANA WITH WINDS IN EXCESS OF 60 TO 80 MPH REPORTED. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4069 8648 4070 8638 4057 8637 4058 8586
4041 8589 4039 8543 3893 8546 3882 8567
3884 8574 3875 8588 3880 8627 3870 8634
3868 8668 3961 8667 4008 8670
TIME...MOT...LOC 2358Z 253DEG 70KT 4071 8634 3859 8676
$$
JOHNSON1 follow-up statement
000
WWUS53 KIND 300022
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EST TUE JAN 29 2008
INC015-119-300032-
/O.CAN.KIND.SV.W.0006.000000T0000Z-080130T0045Z/
CARROLL-OWEN-
722 PM EST TUE JAN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN OWEN AND
EASTERN CARROLL COUNTIES IS CANCELLED...
LAT...LON 4035 8639 4034 8633 4058 8586 4041 8589
4039 8543 3893 8546 3882 8567 3884 8574
3875 8588 3880 8627 3870 8634 3879 8649
TIME...MOT...LOC 0022Z 245DEG 50KT 4054 8608 3965 8620
3877 8630
$$
INC005-011-013-023-031-035-057-059-063-065-067-071-079-081-093-095-
097-105-109-139-145-159-300045-
/O.CON.KIND.SV.W.0006.000000T0000Z-080130T0045Z/
BARTHOLOMEW-BOONE-BROWN-CLINTON-DECATUR-DELAWARE-HAMILTON-HANCOCK-
HENDRICKS-HENRY-HOWARD-JACKSON-JENNINGS-JOHNSON-LAWRENCE-MADISON-
MARION-MONROE-MORGAN-RUSH-SHELBY-TIPTON-
722 PM EST TUE JAN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST
FOR EASTERN LAWRENCE...JACKSON...JENNINGS...EASTERN MONROE...BROWN...
BARTHOLOMEW...DECATUR...EASTERN MORGAN...JOHNSON...SHELBY...WESTERN
RUSH...EASTERN HENDRICKS...MARION...HANCOCK...WESTERN HENRY...EASTERN
BOONE...HAMILTON...WESTERN DELAWARE...MADISON...TIPTON...SOUTHEASTERN
CLINTON AND EASTERN HOWARD COUNTIES...
AT 719 PM EST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF INDIAN HEIGHTS TO 6 MILES EAST OF MOORESVILLE TO 11 MILES
SOUTHWEST OF MEDORA...OR ALONG A LINE EXTENDING FROM KOKOMO TO 12
MILES SOUTHWEST OF INDIANAPOLIS TO 11 MILES SOUTHEAST OF BEDFORD...
MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINDFALL BY 730 PM EST...
LAWRENCE BY 735 PM EST...
FRANKTON BY 740 PM EST...
CLIFFORD BY 745 PM EST...
LAT...LON 4035 8639 4034 8633 4058 8586 4041 8589
4039 8543 3893 8546 3882 8567 3884 8574
3875 8588 3880 8627 3870 8634 3879 8649
TIME...MOT...LOC 0022Z 245DEG 50KT 4054 8608 3965 8620
3877 8630
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 5:55 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 29, 5:55 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 PM EST TUE JAN 29 2008 .AVIATION...DISCUSSION FOR 300000Z TAF ISSUANCE. CDFNT CURRENTLY APPROACHING THE WRN BORDER COUNTIES...WITH A FAIRLY NARROW LN OF SHWRS/TSTMS ASSOCIATED WITH IT. BEST ESTIMATES OF FROPA SUGGEST IT SHOULD BE CLOSE TO KLAF/KHUF BY ISSUANCE TIME...AND BY 300045Z AT KIND/KBMG. SIG WND SHFT XPCTD WITH FROPA WITH SFC GUSTS TO ARND 40KT FM THE WNW FOR A SHORT PD. WK DEFORMATION ZONE PASSES THRU THE AREA LTR THIS EVEN...WITH SOME SNOW SHWR ACTVTY XPCTD. A FEW REPORTS OF FREEZING RAIN/SLEET BEHIND FNT...BUT THINK IF THIS IMPACTS ANY OF THE TAF SITES...IT WL BE VRY BRIEF. BEST COURSE OF ACTION APPEARS TO BE TO HOLD ONTO IFR CONDS UNTIL PASSAGE OF DEFORMATION ZONE...ROUGHLY ARND 300400Z...WITH MVFR CIGS AFT THAT. STG DOWNWARD MOTIONS IN THE WAKE OF FNT SHOULD ALLOW FOR FAIRLY RAPID CLRG OF THE MVFR CIGS ACRS THE TAF SITES BY 300900Z OR SO. WND PROGS OFF THE MODELS SUGGEST GRADIENT WND GUSTS FM THE WNW OF 35-40KTS PROBABLE TIL 300600Z. P-GRAD SLACKENS OFF A BIT LTR TONIGHT...SO XPCTG A GRADU DIMINISHING TREND IN THE WNDS AFT THAT. && .SHORT TERM... ...STRONG WINDS AND SHARPLY COLDER TONIGHT... RADAR MOSAIC SHOWS SQUALL LINE OVR C IL AND RAIN SHOWERS OVR ERN KY. OVC SKIES ARE SEEN ACRS THE FA WITH TEMPS IN THE LOW 50S AND DEWPTS IN THE UPR 40S TO LOW 50S AND SLY WINDS AROUND 15KTS. A STRONG COLD FRONT FROM JUST WEST OF CHICAGO TO KCGI AT 19Z WILL MOVE EAST ACROSS INDIANA THIS EVENING. WIND GUSTS OF 40 TO 50 MPH OCCURRING BEHIND FRONT AND ANY CONVECTION ALONG FRONT WILL EASILY PRODUCE WIND GUTS IN EXCESS OF 50 KNOTS. THUS IT APPEARS LIKELY WE WILL HAVE AT LEAST A SEVERE THUNDERSTORM WATCH FOR A FEW HOURS THIS EVENING. ANY THUNDERSHOWERS FROM THIS WOULD PROBABLY BE TO OUR FAR NORTHWEST AS EARLY AS 23Z AND PROBABLY OUT OF OUR AREA BY 03Z. RIGHT AFTER THE FRONT TEMPERATURES COULD FALL AS MUCH AS 25 DEGREES IN A FEW HOURS AND THERE WILL BE A PERIOD OF SNOW FOR A FEW HOURS. WILL GO MORE WITH NAM WHICH CUTS MOISTURE OFF QUICKLY AND AT TIME I AM THINKING JUST OVER AN INCH IN OUR FAR NORTH TO ABOUT A HALF INCH INDY AREA AND QUARTER INCH OR LESS IN OUR SOUTH. GIVEN THE HIGH WINDS...VSBYS COULD BE LOW FOR A FEW HOURS LATER THIS EVENING IN OUR NORTH FROM BLOWING SNOW. AT TIME I DON/T THINK IT WILL LAST LONG ENOUGH TO WARRANT ITS OWN STATEMENT...SO WILL ADD IT TO NEXT NEXT WIND ADVISORY STATEMENT. && .LONG TERM... WED...HIGHS WILL BE MUCH COLDER AFTER THE ADVANCE OF THE ARCTIC AIR TONIGHT. BASED ON UPSTREAM OBS WL STICK WITH COOLER MET GUIDANCE AND EVEN DROP IT A DEGREE OR TWO. WED NT...WITH LITTLE IN THE WAY OF CLOUD CVR AND HIGHS ONLY IN THE 20S PREFER COLDEST MET GUIDANCE IN THE TEENS. WL TIGHTEN THE GRADIENT A LITTLE AS THE S MAY START TO SEE THE EFFECTS OF SOME WAA. THU...HAVE GONE COLDER THAN GUIDANCE WITH ALL THE COLD AIR STILL AROUND FROM WED/WED NT. SHUD SEE SOME WARMING BUT H8 TEMPS DON/T RECOVER MUCH AND CLD CVR WL BE INCREASING THRUOUT THE DAY. FORECAST FOCUS IS ON THU NT/FRI SYSTEM AND PRECIP TYPE/SNOW AMTS THAT GO WITH IT. MODELS ARE IN BETTER AGREEMENT ON THE TRACK OF THE SFC LOW AND BRING IT RIGHT UP THE OH RVR BUT THE GFS DOES THIS FASTER THAN THE 0Z ECMWF AND THE NAM SO WL LEAN AWAY FROM THE FASTER GFS. SNDINGS/THICKNESSES LOOK LIKE SNOW FOR THE N/NW FA. C FA STARTS OUT SNOW OR A MIX AND CHANGES OVR TO A MIX WITH A CHANCE FOR SOME SLEET BY 6Z BEFORE CHANGING TO ALL SNOW BY 12Z. SRN FA STARTS AS A MIX BEFORE HAVING A CHANCE AT SOME RAIN/FREEZING RAIN AND FINALLY CHANGING TO ALL SNOW BY 12Z. THE CHC FOR SOME FREEZING RAIN/SLEET MAY BE LIMITED TO THE ERN PARTS OF THE AFOREMENTIONED AREAS AS THE UPR WARMING MAY BE MORE LIKELY IN E AND N OF THE LOW. AS FAR AS FORCING IS CONCERNED...THERE/S LOTS OF ISENTROPIC LIFT AT 0Z AND 6Z. 6Z ALSO SHOWS POTENTIAL FOR A TROWAL OVR S/ERN PARTS OF THE AREA. THIS WL LEAD TO THE WARMING THAT PROVIDES THE POTENTIAL FOR IP/ZR. THIS CONTINUES AT 12Z IN THE E/NERN FA. NAM BRINGS GOOD FRONTOGENESIS ACRS THE FA AT 6Z FOLLOWED BY GREAT UPR LVL Q VECTOR CONVERGENCE AT 12Z ESP ACRS THE S. WITH THIS IN MIND HAVE UPPED POPS TO CATEGORICAL FOR THU NT. GFS HAS HIGHER SNOWFALL AMTS WHILE NAM HAS HIGHER QPF...PROBABLY DUE TO NAM HAVING MORE MID LVL WARMING AND SO MORE OF A CHANCE FOR ICE OVR MUCH OF THE AREA WHERE GFS LOOKS LIKE MORE WIDESPREAD SNOW. FOR STORM TOTALS HAVE GONE SLIGHTLY LOWER THAN HPC WITH POSSIBLY 5-6 INCHES OR SO FOR THE NW HALF AND RAPIDLY DECREASING TO THE SE WHERE CHCS FOR SLEET AND FREEZING RAIN ARE HIGHER. WITH CHC FOR FZRA HAVE INCLUDED SMALL AMTS OF ICE /LESS THAN A QUARTER INCH/ IN THE GRIDS SIMILAR TO HPC. CONFIDENCE ON THESE AMTS IS FAIRLY LOW GIVEN DEPENDENCE ON SPECIFIC LOW TRACK AND THE TENDENCY FOR THE MODELS TO CHANGE THIS WITH UPCOMING RUNS BUT IS WHAT WE HAVE BASED ON CURRENT NAM/0Z ECMWF TRACKS. FRIDAY AFTER 12Z SHUD SEE THINGS CHANGE OVR TO ALL SNOW AND HAVE DROPPED POPS RAPIDLY AFTER 18Z. WENT CLOSE TO HPC FOR REST OF EXTENDED BUT DROPPED HIGHS SOME FRIDAY AND SATURDAY BASED ON POTENTIAL FOR SNOW COVER FROM THU NT/FRI STORM. ANOTHER SYSTEM COMES IN MON/TUE SO INCLUDED POPS FOR THIS AND RIGHT NOW LOOKS WARM ENUF FOR RAIN. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL AREAS 7PM TUE TO 7AM WED. && AVIATION...JAS SHORT TERM...JH LONG TERM...CP
Hazardous weather outlook, Jan 29, 4:33 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 433 PM EST TUE JAN 29 2008 INZ021-028>031-035>049-051>057-060>065-067>072-302145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 433 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. A EXTREMELY STRONG COLD FRONT WILL APPROACH THE AREA EARLY THIS EVENING. A NARROW LINE OF SHOWERS AND THUNDERSTORMS ALONG THIS FRONT WILL RACE ACROSS THE CENTRAL INDIANA IN THE 5 PM TO 9 PM TIME FRAME. ANY STORMS WILL MOVE EAST AT SPEEDS GREATER THAN 50 MPH. DAMAGING WINDS WILL BE POSSIBLE WITH ANY LINE OF SHOWERS OR STORMS THIS EVENING. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. AFTER THE COLD FRONT PASSES...STRONG WINDS NOT ASSOCIATED WITH THUNDERSTORMS WILL INTENSIFY. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE OVERNIGHT. IN ADDITION...SHARPLY COLDER AIR WILL COMBINE WITH THE WINDS TO PRODUCE WIND CHILLS BELOW ZERO BY SUNRISE WEDNESDAY. A BRIEF PERIOD OF SNOW WILL ALSO BE POSSIBLE LATER THIS EVENING...MAINLY THROUGH MIDNIGHT. ANY ACCUMULATION SHOULD REMAIN LESS THAN ONE INCH. THE WINDS IN COMBINATION WITH ANY SNOW MAY RESULT IN BLOWING SNOW WHICH COULD REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THIS STORM HAS THE POTENTIAL TO BRING ACCUMULATING SNOWS TO CENTRAL INDIANA. A MIXTURE OF SLEET OR FREEZING RAIN MAY ALSO OCCUR. HOWEVER...THE TRACK OF THIS STORM REMAINS VERY UNCERTAIN. THEREFORE...TIMING AND AMOUNTS OF ANY SNOW OR ICE REMAIN IN QUESTION. THE FORECAST MAY CHANGE IN THE COMING DAYS. STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EST TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Jan 29, 6:20 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
01/29/2008 M58 MPH VIGO IN BROADCAST MEDIA
MEASURED BY TV STATION WIND EQUIPMENT IN DOWNTOWN TERRE
HAUTE
&&Local storm report, Jan 29, 6:22 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 1 S TERRE HAUTE 39.46N 87.38W
01/29/2008 VIGO IN PUBLIC
TREES AND POWER LINES DOWN
&&Local storm report, Jan 29, 6:24 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST MARSHALL 39.85N 87.19W
01/29/2008 M65 MPH PARKE IN CO-OP OBSERVER
&&Local storm report, Jan 29, 6:28 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 4 NW TERRE HAUTE 39.51N 87.44W
01/29/2008 VIGO IN AMATEUR RADIO
POWER POLES DOWN IN NEW GOSHEN
&&Local storm report, Jan 29, 6:50 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 W ODON 38.84N 87.08W
01/29/2008 E0.88 INCH DAVIESS IN EMERGENCY MNGR
&&Local storm report, Jan 29, 6:52 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST GREENCASTLE 39.64N 86.84W
01/29/2008 M81 MPH PUTNAM IN EMERGENCY MNGR
MEASURED WITH WIND EQUIPMENT MOUNTED ON TRUCK.
ALSO...NUMEROUS TREES DOWN ACROSS CITY.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:02 PM EST | Severe Thunderstorm Warning | IND | Knox, Sullivan | 43 min |
| Jan 29, 6:04 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 41 min |
| Jan 29, 6:22 PM EST | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Owen, Parke, Putnam | 38 min |
| Jan 29, 6:27 PM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen | 48 min |
| Jan 29, 6:48 PM EST | Tornado Warning | IND | Hendricks, Putnam | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.